I'm a little concerned about something I noticed today while looking in the mirror. I have these little white bumps, *hundreds* of them, on my chest and on my back. They may have been there a long time and I just never really noticed them. I've had acne on my back and chest since I was about 14 (I'm now 28), so I never really paid it much thought. I just got used to my skin looking like hell.
Well, I'm taking minocycline now, have been for a couple of weeks, and I went to examine my skin in the mirror when I noticed these little white bumps. I'm pretty alarmed about them.
They don't hurt, are fairly small (about the size of bb's), and seem to be located in areas where hair is growing (my chest), or is starting to (my upper back and shoulders). On my back, between my shoulders, I have little black hairs that are trying to sprout, so maybe these bumps are just hairs trying to punch through the surface of the skin? That makes sense to me, but I'm not sure.
Has anyone else dealt with anything like this? I'm kinda spooked.
I got the same thing when I was on minocycline. They went away when I stopped taking the drug. I don't know if any of these were responsible for additional acne (hard to tell), but most of them went away when I stopped the mino.
I had other complications from the drug which made me decide to stop around the time I was noticing the bumps. I'm not sure what the bumps were or if we're even talking about the same thing. However, if it worries you (appears to be ``abnormal'' or caused by the drug), make an appointment with your doc.
I had secondary infections (staph aureus) which overgrew as the susceptible bacteria were killed off. Basically, I started getting recurrent boils on my skin and had to go to the emergency room due to several on my face. The doc there put me on another antibiotic called keflex, and I was completely clear (no boils, no acne) after two weeks of that. Afterwards my derm (complete moron that she was) wanted me to continue the minocycline. Needless to say, I haven't been on any oral meds for the past few weeks, and I'm still alive (and my skin is still clear apart from red marks).
My advice on antibiotics: use them only for badly infected acne. They should only take a couple of weeks to reduce the infection. After researching this, I found that derms prescribe them long-term for acne because they actually suppress the immune sytem (reducing the inflamation). Minocycline, for example, is also prescribed for arthritis.